MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: g7 pps ltd acet shell 54f; catalog#: 010000664; lot#: 6868200.G7 dual mobility liner 44mm f; catalog#: 110024464; lot#: 358480.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 11 extended offset; catalog#: 00-7711-011-20; lot#: 64266777.Bearing 28 mm i.D.44 mm o.D.Size f; catalog#: 110031012; lot#: 64782911.Therapy date: (b)(6) 2021.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision a surgery due to deep infection and sepsis.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient was implanted with a biolox head on (b)(6) 2021 and underwent revision on (b)(6) 2021 due to deep infection and sepsis.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: an x-ray review has been performed.No anomalies relevant to the reported event were identified.- surgical report: medical records were reviewed by a health care professional and identified that the patient began experiencing wound drainage on (b)(6) 2021, with a 1cm opening in the distal third of the incision draining serous fluid.The patient then underwent wound lavage and revision on (b)(6) 2021.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- ncr(s): no ncr with a potential correlation to the reported event was found.- sterilization certificate: the eto/ gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot number has been reviewed and was found to be according to specifications.Conclusion: it was reported that the patient was implanted with a biolox head on (b)(6) 2021 and underwent revision on (b)(6) 2021 due to deep infection and sepsis.Sterilization certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11769726
Report Number0009613350-2021-00199
Device Sequence Number11536067
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number3032326
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight88